MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN THIN 10X10CM CTN 5; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN THIN 10X10CM CTN 5; DRESSING,WOUND,OCCLUSIVE
Model Number 66047578
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Wound Dehiscence (1154); Skin Disorders (4543)
Date of Event 12/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, patient was admitted to the hospital because of a left hip trauma and pain with movement disorder.In order to protect the patient's bottom skin, allevyn thin 10x10cm ctn 5 was used.When the patient changed his position, the dressing was curled, causing the right buttocks skin 3cm*4cm avulsion.After disinfecting the wound, vaseline gauze was used, and then the patient required to be discharged.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review on the product family revealed a small number of similar instances in the last three years.There is nothing to indicate that this is outside acceptable rates of occurrence.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It was reported that, patient was admitted to the hospital because of a left hip trauma and pain with movement disorder.In order to protect the patient's bottom skin, allevyn thin 10x10cm was used.When the patient changed his position, the dressing was curled, causing the right buttocks skin 3cm*4cm avulsion.(skin pulling away) a clinical assessment determined that the information provided is insufficient to determine whether the patient¿s signs, symptoms, or outcome are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.The instructions for use and risk files, mitigate the reported issue with no updates required.Probable root cause is incorrect application of dressing or incorrect skin preparation prior to use.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including application and removal of dressings and skin preparation prior to use.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN THIN 10X10CM CTN 5
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13176168
Report Number8043484-2022-00018
Device Sequence Number14608619
Product Code NAD
UDI-Device Identifier05000223452919
UDI-Public05000223452919
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number66047578
Device Catalogue Number66047578
Device Lot Number2023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale